MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012446-12
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.H6: device code 2017 - used after damage.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed, mildly tortuous, and moderately calcified lesion in the distal right coronary artery.A 2.25x12mm nc trek rx balloon dilatation catheter (bdc) was prepared per the instructions for use.The bdc was advanced, dilated the lesion once, and was removed.Upon removal the shaft was noted to be kinked at 10 cm from the proximal edge.Intravascular ultrasound showed insufficient inflation and additional dilatation was needed.The bdc was advanced again; however, resistance was felt and it is unknown if it was with the anatomy or another device.The bdc was being inflated and blood was noted in the indeflator.An attempt to remove the bdc was made, but the proximal shaft separated at 10cm from the proximal edge.The proximal portion of the bdc was withdrawn and the distal separated portion was removed with a double lumen catheter.The procedure was successfully completed with a 2.25x8mm nc trek rx bdc and deployment of an unspecified stent.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual inspection was performed on the returned device.The reported kink and separation were confirmed.The reported difficulty advancing the device and leak could not be replicated in a testing environment due to the condition of the returned device.It should be noted that the coronary dilatation catheters, nc trek rx, global, instruction for use (ifu), states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported kink appears to be related to operational context; however, the reported difficulty advancing the device, separation and leak appear to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8976539
Report Number2024168-2019-11592
Device Sequence Number16199681
Product Code LOX
UDI-Device Identifier08717648151699
UDI-Public08717648151699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number1012446-12
Device Lot Number90308G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer09/21/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;